Texas, 2013Damaging Winds in Texas, August 23, 2013
August 23, 2013 · NWS FWD · 2 events in 2 counties and zones
Strong thunderstorms produced wind damage over Montague and Collin Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms produced wind damage over Montague and Collin Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 23, 1:20 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 23, 1:20 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CDT FRI AUG 23 2013
.DISCUSSION...
WE CONTINUE TO WATCH ISOLATED DIURNAL SHOWERS AND THUNDERSTORMS
DEVELOP MAINLY ACROSS THE NORTHWEST HALF OF NORTH TEXAS EARLY THIS
AFTERNOON. WEAK FORCING IS COINCIDING WITH AN UNCAPPED AND
UNSTABLE ATMOSPHERE...AS A SUBTLE SHORTWAVE ROTATES AROUND THE
SOUTHEAST PERIPHERY OF THE UPPER HIGH CENTERED OVER KANSAS.
SURFACE MECHANISMS ARE ABSENT. 20 PERCENT POPS ACROSS THE NORTH
VERSUS 10 PERCENT SOUTH REMAIN REASONABLE PER THE WEAK UVV/S
ASSOCIATED WITH THE AFOREMENTIONED SHORTWAVE MOVING OVER THE RED
VALLEY. THE MAJORITY OF THE ACTIVITY SHOULD END AFTER
DARK...THOUGH LATENT HEAT PROCESSES WITH NEAR 1.75-2.00 INCH PWATS
COULD STILL LEND TO VERY ISOLATED SHOWERS OVERNIGHT AND ALSO BRIEF
HEAVY DOWNPOURS WITH DIURNAL ACTIVITY.
WITH THE HIGH PRESSURE CENTER ALOFT REMAINING AROUND 591-592DM ON
SATURDAY...A SIMILAR SCENARIO REGARDING CONVECTIVE TRENDS IS
EXPECTED AGAIN. IT DOES APPEAR SOME DRIER LOWER-MID LEVEL AIR WILL
SLOWLY ENTRAIN ACROSS THE RED RIVER LATE IN THE DAY AND CONFINING
ISOLATED CONVECTION ALONG AND SOUTH OF THE I-20/I-30 CORRIDORS
SATURDAY AFTERNOON. INCREASING SUBSIDENCE AND DRIER MID LEVEL AIR
WILL CONTINUE EXPANDING SOUTH SUNDAY-TUESDAY. THE UPPER HIGH WILL
INTENSIFY TO AROUND 596DM WHILE EXPANDING EXPANDS EAST OVER THE
OZARKS AND MID MISSISSIPPI VALLEY. DIURNAL AND ISOLATED SHOWERS/
STORMS WILL LIKELY BE SUPPRESSED TO OUR CENTRAL TEXAS COUNTIES.
FROM MID WEEK THROUGH NEXT WEEKEND...THE UPPER HIGH EXPANDS FURTHER
SOUTH AND EAST ACROSS EAST TEXAS AND INTO THE LOWER MISSISSIPPI
VALLEY AND CENTRAL GULF COAST. THIS WILL LIKELY SHUT OFF DEEPER
LOW LEVEL FLOW OFF THE GULF OF MEXICO ACROSS THE UPPER TEXAS COAST
AND LIKELY SHUT DOWN EVEN ISOLATED RAIN CHANCES. A BULK OF THE
BETTER ONSHORE FLOW WILL BE CONFINED FROM THE TEXAS COASTAL BEND
INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...TOO FAR SOUTH
TO HAVE ANY IMPACT ACROSS OUR CWA.
BOTH HIGH AND LOW TEMPERATURES SHOULD REMAIN NEAR SEASONAL
CLIMATOLOGY WITH HIGHS IN THE MID-UPPER 90S AND LOWS IN THE
70S...EXCEPT NEAR 80 ACROSS THE IMMEDIATE URBAN AREAS. THE GULF OF
MEXICO SHOULD REMAIN RELATIVELY QUIET THIS COMING WEEK WITH REGARD
TO TROPICAL SYSTEMS.
05/
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 98 78 96 79 / 10 10 10 10 10
WACO, TX 76 98 75 96 75 / 10 20 10 20 10
PARIS, TX 74 96 73 96 73 / 10 10 10 10 10
DENTON, TX 75 98 74 96 75 / 20 10 10 10 10
MCKINNEY, TX 75 97 75 97 75 / 10 10 10 10 10
DALLAS, TX 80 99 79 97 79 / 10 10 10 10 10
TERRELL, TX 76 98 75 97 76 / 10 10 10 10 10
CORSICANA, TX 76 97 75 96 75 / 10 20 10 20 10
TEMPLE, TX 74 97 73 94 73 / 10 20 10 30 20
MINERAL WELLS, TX 74 96 73 94 74 / 20 10 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/
Hazardous weather outlook, Aug 23, 1:04 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT FRI AUG 23 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
204 PM CDT FRI AUG 23 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS
MUCH OF NORTH TEXAS. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS MAY
ACCOMPANY ANY STRONGER THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE ACROSS THE SOUTHERN TWO THIRDS OF NORTH AND CENTRAL TEXAS
SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 3:22 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT FRI AUG 23 2013
TXZ091-101-232200-
JACK TX-MONTAGUE TX-
422 PM CDT FRI AUG 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTH CENTRAL JACK COUNTY
SOUTHWESTERN MONTAGUE COUNTY
AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BOWIE...MOVING NORTHWEST AT
20 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3357 9796 3353 9784 3344 9786 3346 9819
3347 9819 3347 9799 3358 9798 3358 9796
TIME...MOT...LOC 2123Z 116DEG 18KT 3350 9791Thunderstorm Wind, Montague
- When
- August 23, 3:25 PM CST
- Where
- Montague County, 4 mi WSW of Fruitland
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.478, -97.864
Emergency management reported that winds snapped 2 power poles near Lake Amon Carter.
Thunderstorm Wind, Collin
- When
- August 23, 4:05 PM CST
- Where
- Collin County, 3.71 mi ENE of Anna
- Measured
- 43 kt (49 mph) estimated gust
- Deaths
- 2 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.368, -96.510
Thunderstorm winds blew the roof off of a barn in Anna, TX, which struck a man and woman. The woman died the same day and her husband died from his injuries the next day.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Nevada, August 23 to 25, 2013$3.0 million · 1 in hail · 6 events
- Flash Flood and Damaging Winds in Georgia, August 23, 20131 injured · $842,000 · 70 kt wind · 8 events
- Flash Flooding in California, August 23 to 25, 2013$420,000 · 9 events
- Flash Flood in Idaho, August 23, 2013$500,000 · 1 event
- Lightning Strike in North Carolina, August 23, 2013$75,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 23, 2013$39,000 · 1 in hail · 8 events
- Flash Flooding and Debris Flow in Colorado, August 23, 2013$30,000 · 65 kt wind · 5 events
- Flash Flood in Ohio, August 23, 2013$25,000 · 1 event
- Flooding in Pennsylvania, August 23, 20139 events
- Damaging Winds in Montana, August 23 to 25, 201361 kt wind · 6 events
- Flood and Heavy Rain in Florida, August 23, 2013$100 · 5 events
- Damaging Winds in Montana, August 23, 201365 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474622, 474924.